UK Nonlinear News, February 1999.


Web Pages for Nonlinear Journals and Newsletters

Chaos, Solitons and Fractals
Discrete Dynamics In Nature and Society
Dynamics and Stability of Systems
Journal of Discrete and Continuous Dynamical Systems
Nonlinear Dynamics, Psychology, and Life Sciences
Nonlinear Science
Regular and Chaotic Dynamics
Dynamic Notes (SIAM)
IMA Forum for Mathematics in Medicine and Biology
Mathematical Biology Newsletter
UK Nonlinear News

American Psychological Association accepts Nonlinear Dynamics, Psychology, and Life Sciences as a part of its PsycINFO information system

The American Psychological Association has accepted Nonlinear Dynamics, Psychology, and Life Sciences as a part of its PsycINFO information system, and will be abstracting NDPLS contents regularly (backtracking to the beginning of NDPLS' publication history).

PsycINFO is APA's computerised literature search system for all subjects that are reasonably associated with psychology. The hardcopy subset of that system is Psychological Abstracts which is still published and available in most major university libraries if PsycINFO is not available. NDPLS was also included in SOCIAL SCIENCE ABSTRACTS, effective earlier in 1998.

NDPLS (ISSN 1090-1578) is the research journal of the Society for Chaos Theory in Psychology & Life Sciences. It publishes original research on applications of nonlinear dynamics ranging from microbiology to macroeconomics. It will begin publishing its Volume 3 in January, 1999. For further editorial details, instructions to authors, and listings of cumulative contents go to the Society's web site: and click the icons for JOURNAL.

Source: Stephen J. Guastello (

Call for Papers: Nonlinear Phenomena in Complex Systems (ISSN 0203-2031)

Co-Editors-In-Chief: V.A. Gaisyonok , V.I. Kuvshinov

Editorial Board: L.F. Babichev, H.V. Grushevskaya (Managing Secretary), L.A. Yanovich, S.Ya. Kilin, M. A. Krot, G.G. Krylov (Deputy-Editor), A.D. Linkevich, V.B. Nemtsov, V.P. Parkhomenko, V.A. Samuilov (Deputy-Editor), V.A. Savva, S.V. Sergeyev, A.T. Vlassov.

International Advisory Board: N. Abraham (USA), A. Anagnostopulos (Greece), N. G. Antoniou (Greece), P.A. Apanasevich (Belarus), J. Bentsman (USA), S. Bishop (UK), A. D. Dmitriev (Russia), M. I. Dykman (USA), S. Grossmann (Germany), H. Haken(Germany), R. Hwa (USA), W. A. Kaminski (Poland), S.M. Kashchenko (Russia), W. Kittel (The Netherlands), Yu.L. Klimontovich (Russia), A. V. Kozulin (Belarus), P. Manneville (France), P. V. E. McClintock (UK), L. A. Melnikov (Russia), E. Mosekilde (Denmark), T. Mullin(UK), G. Nicolis (Belgium), J. Parisi (Germany), K. Pyragas(Lithuania), M. Robnik (Slovenia), O. E. Rossler (Germany), N.N. Rosanov (Russia), A. G. Sitenko (Ukraine), M. Soskin(Ukraine), A. Stefanovska (Slovenia), J. Yorke (USA), R. M. Yulmetyev (Russia).

Aims and Scope

The primary objective of Nonlinear Phenomena in Complex Systems (NPCS) is to provide a single forum for this interdisciplinary area to strengthen links between basic and applied research, theoretical and experimental methods relating to nonlinear dynamics of complex systems encountered in the natural and social sciences. Our goal is to bring together, in one periodical, significant papers of high quality on all aspects of nonlinear dynamics, including phenomena, modelling, and complexity, thereby providing a focus and catalyst for the timely dissemination and cross-fertilization of new ideas, principles, and techniques across a broad interdisciplinary front The scope of this international journal includes experiment, computational, and theoretical aspects of phase transitions, critical phenomena, self-organization, bifurcations, chaos, fluctuation phenomena, pattern formation, fractals and complexity in physics, mathematics, chemistry, engineering, biology, social and economic sciences and the other areas of Scientific endeavour. Nonlinear Phenomena in Complex Systems is a quarterly journal, which will publish original research papers. In addition there will be editorials, invited reviews, a letter section and a news section containing information on future events and book reviews.

Additional information is available on the NPCS home page at the URL

General Instructions for Authors

Nonlinear Phenomena in Complex Systems is an international interdisciplinary journal devoted to the publication of original research articles, letter communications, invited review articles, news at the interface between mathematics, physics, chemistry, life science, engineering, material, social and economical sciences devoted to increasing the understanding of non-linear phenomena in complex systems. Articles should conform to high standards of scientific merit and should either stimulate or summarise research in this growing area of scientific activity. The official language of the journal is ENGLISH. Authors are encouraged to write in a simple, direct style to facilitate of use of the journal by a broad international community of readers.

Submission of Manuscripts

You are invited to submit articles to Nonlinear Phenomena in Complex Systems. Manuscripts should be submitted simultaneously in printed and electronic forms, based on source prepared in TeX word processing systems. All components of the manuscript should be in a form suitable for electronic publication. The figures must be presented in PostScript format. The preferred TeX macro-package is LaTeX, please use the following or equivalent style:

\textheight=22cm \textwidth=17.5cm
The printed version of the manuscript, including figures and tables, should not normally exceed 20-25 pages (papers and mini-reviews) or 4 pages (Letters).

The title of the paper should describe the contents. All abbreviations should be defined the first time they are used. The experimental section should be precise, and give all details necessary for repeating the work. To enable prompt publication, the full postal address should be given for author who will check proofs, along with telephone and FAX numbers where possible. The name and full address of the author should be typed at the top of the first page. Denote with an asterisk (*) the author to whom inquiries regarding the work and reprint requests should be directed.

Printed form should be sent to
Professor V. Gaisyonok
Department of Physics,
Belarusian State University
4 Fr. Skariny av.,
220050 Minsk,

Electronic form should be sent to
Professor V. Kuvshinov
B.I. Stepanov Institute of Physics
National Academy of Sciences,
68 Fr. Skariny av.,
220072 Minsk,


There are no page charges for articles appearing in Nonlinear Phenomena in Complex Systems. 20 offprints will be supplied free of charge to the first-named author of each paper. Additional reprints may be ordered by completing a form sent with proofs.


Nonlinear Phenomena in Complex Systems is a quarterly journal; 4 issues per volume. Index bound into last issue of volume.

ISSN: 0203-2031

Page Charges

There are no page charges to individuals or to institutions.

Subscription Order Form

A subscription order form is available from the NPCS home page or by mail from

Journal NPCS,
Subscription Department Education and Upbringing Publishing Company
ul. Korolja 16
220004 Minsk,

1999 subscription: US$ 158.00, including postage and handling 1999 subscription for Individuals, Institutions/Libraries from developing countries: US$ 98.00
Separate issues of 1998: US$ 39.50 for copy.

Source: Viatcheslav Kuvshinov (

NONLINEARITY Contents list Volume 12, Issue 1, January 1999


Volume 12, Issue 1, January 1999

Pages: 1--180


Cover illustration: Polygonal hydraulic jumps
C Ellegaard, A E Hansen, A Haaning, K Hansen, A Marcussen, T Bohr, J L Hansen and S Watanabe

Stably nonsynchronizable maps of the plane
P Le Calvez, M Martens, C Tresser and P A Worfolk

Multifractal dimensions and thermodynamical description of nearly-circular Julia sets
S Abenda, P Moussa and A H Osbaldestin

Reaction--diffusion and phase waves occurring in a class of scalar reaction--diffusion equations
D J Needham and A N Barnes

Homoclinic loop bifurcations on a M\"obius band
L-S Guimond

Using Ulam's method to calculate entropy and other dynamical invariants
G Froyland

Dynamics of the parametrically driven NLS solitons beyond the onset of the oscillatory instability
N V Alexeeva, I V Barashenkov and D E Pelinovsky

Fredholm determinants for hyperbolic diffeomorphisms of finite smoothness
A Yu Kitaev

Electronic Journal of Dfferential Equations.

Electronic Journal of Differential Equations,
Vol. 1998(1998), No. 30, pp. 1-38.

Title: Exponentially slow traveling waves on a finite interval
for Burgers' type equation

Authors: P. P. N. de Groen (Vrije Universiteit Brussel, Belgium) G. E. Karadzhov (Bulgarian Academy of Sciences, Bulgaria)


ftp: (login: ftp) (




Prof. Dr P. de Groen,
Departement of Mathematics,
Vrije Universiteit Brussel,
Pleinlaan 2, B-1050 Brussel, Belgium,
tel: + 32 - 2 - 629 3307 (secr. --- 3471)
fax: + 32 - 2 - 629 3495

<< Move to UK Nonlinear News Issue Fifteen Index Page (February 1999).
Last updated: 12th January 1999.